Alert archive / Colorado / Winter Storm Watches in 2012
Winter Storm Watch 14, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Nov 7, 2012, 2:45 PM MST for 6 counties in Colorado. It took effect at Nov 9, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 7, 2012, 2:45 PM MST (21:45 UTC)
- In effect from
- Nov 9, 2012, 5:00 AM MST
- Expired
- Nov 8, 2012, 4:08 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS45 KPUB 072145 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MST WED NOV 7 2012 COZ060-066-068-080345- /O.NEW.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 245 PM MST WED NOV 7 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUANS AND LA GARITAS ABOVE 10000 FEET...AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STORM SYSTEM WILL APPROACH WESTERN COLORADO ON FRIDAY. THIS STORM WILL BRING A PERIOD OF MODERATE TO HEAVY SNOWFALL BEGINNING FRIDAY AND LASTING THROUGH SATURDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL LATE FRIDAY INTO SATURDAY MORNING. * SNOW ACCUMULATION...FOR THE EASTERN SAN JUANS...ONE TO TWO FEET WITH LOCALLY HIGHER AMOUNTS ON SOUTHWEST SLOPES. FOR THE LA GARITAS AND SAWATCH MOUNTAINS...10 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...SOUTHWEST WINDS FROM 20 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACT...STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF SNOW. EXPECT WHITE OUT CONDITIONS AT TIMES...ESPECIALLY FRIDAY NIGHT INTO SUNDAY MORNING. TRAVEL IN THE AREA WILL BE VERY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ ROSE
2 follow-up statements
822 WWUS45 KPUB 080338 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 838 PM MST WED NOV 7 2012 COZ060-066-068-081200- /O.CON.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 838 PM MST WED NOV 7 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATION...1 TO 2 FEET EASTERN SAN JUAN MOUNTAINS. 10 TO 18 INCHES LA GARITA AND SAWATCH RANGES. LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. * IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
151 WWUS45 KPUB 081108 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 408 AM MST THU NOV 8 2012 COZ068-081715- /O.UPG.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/ /O.NEW.KPUB.WS.W.0010.121109T1500Z-121111T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 408 AM MST THU NOV 8 2012 ...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATION...1 TO 2 FEET. * WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. * IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ060-081715- /O.UPG.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/ /O.NEW.KPUB.WS.W.0010.121109T2100Z-121111T0600Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 408 AM MST THU NOV 8 2012 ...WINTER STORM WARNING IN EFFECT FROM 2 PM FRIDAY TO 11 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 11 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATION...8 TO 16 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS THE WEST FACING SLOPES. * WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. * IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ066-081715- /O.UPG.KPUB.WS.A.0014.121109T1200Z-121111T0000Z/ /O.NEW.KPUB.WW.Y.0025.121109T1500Z-121111T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 408 AM MST THU NOV 8 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 5 PM MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A LARGE LOW PRESSURE SYSTEM WILL SETTLE OVER THE GREAT BASIN LATE THURSDAY NIGHT AND REMAIN THERE THROUGH SATURDAY. A PROLONGED PERIOD OF MOIST SOUTHWESTERLY WINDS WILL IMPACT THE CONTINENTAL DIVIDE DURING THIS TIME RESULTING IN PERIODS OF SNOW AND BLOWING SNOW. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED FRIDAY NIGHT AND SATURDAY. * SNOW ACCUMULATION...6 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG THE SOUTHWEST FACING SLOPES. * WIND...SOUTHWEST WINDS 20 TO 40 GUSTING TO 60 MPH CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES...ESPECIALLY FRIDAY NIGHT AND SATURDAY. * IMPACT...TRAVEL WILL BE VERY HAZARDOUS DUE TO A COMBINATION OF HEAVY BLOWING AND DRIFTING SNOW...NEAR ZERO VISIBILITIES AND ICY...SNOW COVERED ROADS...ESPECIALLY FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Nov 7, 10:33 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 7, 10:33 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1033 AM MST WED NOV 7 2012 .AVIATION...VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS WITH LIGHT DIURNAL WINDS. AFTER 18Z THU...SW WINDS WILL BEGIN TO INCREASE AND BECOME GUSTY AT KALS...AND A FEW GUSTS TO 20 KNOTS ARE LIKELY. && .PREV DISCUSSION... /ISSUED 856 AM MST WED NOV 7 2012/ UPDATE... LATEST GUIDANCE (06 AND 12Z) INCREASES CONFIDENCE THAT THE CONTDVD WILL SEE ITS FIRST SIGNIFICANT SNOW STORM OF THE SEASON FRI-SUN. THE HEAVIEST SNOW IS EXPECTED TO FALL FRI NIGHT THROUGH SAT MORNING...AS A 130 KT JET STREAK TAKES AIM AT THE SAN JUANS. COLD TEMPS ALOFT...DEEPENING MOISTURE...AND STRONG CROSS BARRIER FLOW ALL POINT TO HEAVY SNOW AMTS FOR THE DVD...AND ESPECIALLY THE SAN JUANS. WILL BE COORDINATING WITH KGJT AND ANTICIPATE HEADLINES LATER TODAY. 44 PREV DISCUSSION... /ISSUED 459 AM MST WED NOV 7 2012/ SHORT TERM... (TODAY AND TONIGHT) UPPER RIDGE AXIS ACROSS THE STATE TODAY WILL BRING WARMING ALOFT AND WARMER TEMPERATURES...ESPECIALLY TO THE I-25 CORRIDOR AND SOUTHEAST PLAINS. STILL DEALING WITH LIGHT WINDS THROUGH THE MIXED LAYER ACROSS THE PLAINS...AND GUIDANCE TEMPERATURES HAVE BEEN TOO WARM LATELY...SO SHADED MAX TEMPS A LITTLE COOLER THAN GUIDANCE FOR MOST AREAS...BUT SHOULD STILL SEE A 5-10 DEGREE WARM UP ACROSS THE PLAINS...AND AROUND 2-4 DEGREE WARM UP FOR THE MOUNTAINS/VALLEYS. WINDS WILL REMAIN LIGHT FOR MOST AREAS...THOUGH WITH LEE TROFFING...SUSPECT SPOTTY AREAS ACROSS THE UPPER ARKANSAS RIVER VALLEY/FREMONT COUNTY COULD SEE AN HOUR OR TWO OF NEAR CRITICAL FIRE WEATHER CONDITIONS WITH GUSTS AROUND 25 MPH AND HUMIDITIES BELOW 15 PERCENT. DON'T THINK AREAL COVERAGE AND DURATION WILL REQUIRE ANY FIRE WEATHER HIGHLIGHTS AT THIS POINT. MILD TEMPERATURES EXPECTED AGAIN TONIGHT...AS SOUTHWEST FLOW ALOFT BEGINS TO INCREASE AND LEE TROF PUSHES EASTWARD. WOULDN'T BE SURPRISED TO SEE A RIBBON OF 50 DEGREE TEMPS ACROSS THE LOWER EASTERN SLOPES PERSIST THROUGH EARLY THURS MORNING WHERE WESTERLY DOWNSLOPE WINDS CONTINUE THROUGH THE NIGHT. WARMED UP MIN T GRID SLIGHTLY IN THESE BANANA BELT REGIONS. -KT LONG TERM... (THURSDAY THROUGH TUESDAY) RELATIVELY ACTIVE METEOROLOGICAL PATTERN TO CONTEND WITH... ESPECIALLY FROM THURSDAY EVENING INTO SUNDAY NIGHT AS UPPER SYSTEM MOVES ACROSS COLORADO. THIS STORM SYSTEM WILL BE CAPABLE OF PRODUCING STRONG WINDS...INCREASING FIRE WEATHER THREAT...PERIODS OF HEAVY SNOW OVER THE CENTRAL AND SOUTHWEST MOUNTAINS AND MUCH COOLER/COLDER TEMPERATURES BY LATER THIS WEEKEND. ANTICIPATE THAT THURSDAY WILL BE GRACED BY DRY AND CONTINUED UNSEASONABLY WARM EARLY TO MID NOVEMBER CONDITIONS WITH GRADIENT WINDS THEN INCREASING THURSDAY EVENING AS UPPER SYSTEM NEARS THE FORECAST DISTRICT. WINDY CONDITIONS AT TIMES ARE EXPECTED FROM THURSDAY EVENING INTO SATURDAY WITH STRONGEST WINDS PROJECTED FRIDAY NIGHT. HIGH WIND HIGHLIGHTS MAY BECOME NECESSARY OVER PORTIONS OF THE FORECAST DISTRICT DURING THIS TIME-FRAME...ESPECIALLY IF LATER COMPUTER SIMULATIONS AND DATA TREND TOWARD HIGHER WIND POTENTIAL. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. IN ADDITION...NEAR CRITICAL TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE ALSO ANTICIPATED AT TIMES THURSDAY AFTERNOON AND THEN AGAIN FRIDAY AFTERNOON...PRIMARILY OVER SOUTHERN SECTIONS OF THE CWFA. AS TOUCHED UPON EARLIER...IF LATER COMPUTER SIMULATIONS/DATA INDICATE THAT WINDS WILL RUN HIGHER THAN CURRENTLY INDICATED THEN FIRE WEATHER HIGHLIGHTS MAY ALSO BECOME NECESSARY. ANOTHER CONCERN IS THE POSSIBILITY OF SNOW...HEAVY AT TIMES...ESPECIALLY OVER PORTIONS OF THE SOUTHWESTERN AND CENTRAL MOUNTAINS...I.E. PUBLIC ZONES 60 AND 68. SNOW IS EXPECTED TO DEVELOP OVER SOUTHWESTERN AND CENTRAL MOUNTAINS BY LATE THURSDAY NIGHT AND CONTINUE INTO SUNDAY. BY SUNDAY...SEVERAL INCHES OF SNOW IS EXPECTED...ONCE AGAIN PRIMARILY OVER PORTIONS OF PUBLIC ZONES 60 AND 68. IF LATER DATA AND COMPUTER SIMULATIONS CONTINUE WITH THIS TREND...THEN WINTER WEATHER HIGHLIGHTS MAY NEED TO BE HOISTED...ESPECIALLY OVER PUBLIC ZONES 60 AND 68 DURING THIS TIME-FRAME. ALSO...IT APPEARS THAT EASTERN SECTIONS OF THE FORECAST DISTRICT...SUCH AS THE I-25 CORRIDOR MAY ALSO EXPERIENCE SOME LIGHT SNOW ACTIVITY FROM SATURDAY NIGHT INTO SUNDAY AS A NORTHERLY SURGE PUSHES INTO NORTHERN SECTIONS OF THE CWFA BY 06Z SUNDAY AND THEN ENTERS NORTHEASTERN NEW MEXICO BY 15Z SUNDAY. FINALLY...WARMEST TEMPERATURES OF THE LONGER TERM WILL OCCUR THURSDAY WITH COOLER TO COLDER CONDITIONS ENVELOPING THE FORECAST DISTRICT...ESPECIALLY FROM LATER SATURDAY INTO MONDAY MORNING AS PROJECTED 700 MB TEMPERATURES DECREASE FROM +9C TO +10C READINGS AT 00Z THURSDAY ALONG THE I-25 CORRIDOR TO -8C TO -10C READINGS BY 00Z MONDAY ALONG THE I-25 CORRIDOR. AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS WITH LIGHT DIURNAL WINDS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/44
Hazardous weather outlook, Nov 7, 9:10 AM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 910 AM MST WED NOV 7 2012 COZ058>089-093>099-081615- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 910 AM MST WED NOV 7 2012 ...MAJOR WINTER STORM TO AFFECT THE MOUNTAINS THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FIRST SIGNIFICANT WINTER STORM OF THE SEASON IS EXPECTED TO IMPACT THE CENTRAL MOUNTAINS BEGINNING FRIDAY AND LASTING THROUGH SUNDAY. THIS IS DUE TO A STRONG JET STREAM THAT WILL MOVE INTO THE FOUR CORNERS REGION ON FRIDAY. STRONG WINDS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGHER EXPOSED ELEVATIONS FRIDAY NIGHT AND SATURDAY MORNING...WHICH IS ALSO WHEN THE HEAVIEST SNOWFALL IS EXPECTED OVER THE MOUNTAINS. TRAVELERS SHOULD BE AWARE THAT DANGEROUS CONDITIONS ARE EXPECTED OVER THE MOUNTAIN PASSES...PARTICULARLY FRIDAY NIGHT INTO SATURDAY...WHEN WHITE-OUT CONDITIONS WILL BE POSSIBLE AT TIMES WITH CONSIDERABLE BLOWING AND DRIFTING SNOW. PLEASE PAY CLOSE ATTENTION TO THE LATEST STATEMENTS CONCERNING THIS STORM FROM THE NATIONAL WEATHER SERVICE. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AND ESPECIALLY FRIDAY AFTERNOON OVER THE VALLEYS AND EASTERN PLAINS...DUE TO GUSTY SOUTHWEST WINDS AND DRY CONDITIONS. FINALLY...MUCH COLDER WEATHER IS EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. THE COLDEST CONDITIONS ARE EXPECTED ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ROSE
Nearby
Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.